HomeAnswersDermatologyacute urticariaAfter taking antibiotic pills, I developed itch, hives, and red marks that have caused me anxiety. Please help.

What causes itching, hives, and red marks after taking antibiotics?

Share

The following is an actual conversation between an iCliniq user and a doctor that has been reviewed and published as a Premium Q&A.

Answered by

Dr. Suvash Sahu

Medically reviewed by

iCliniq medical review team

Published At November 14, 2023
Reviewed AtNovember 14, 2023

Patient's Query

Hello doctor,

After taking 30 pills of antibiotics Lamisil (Terbinafine), I started getting itch and hives. I stopped taking it, and now the itch has gone away, but I m getting these red marks and bumps intermittently in my body. Especially when I have anxiety or panic attacks, it freaks me out more when I get red marks and scratches all over my body. The red marks disappear within a couple of minutes or hours. I underwent a laboratory test two months back. I am taking Alprazolam and Fluoxetine. Please help.

Thank you.

Answered by Dr. Suvash Sahu

Hi,

Welcome to icliniq.com.

I have read the query, and I can understand your concern.

You are suffering from acute urticaria. The causes of acute urticaria are

  1. Bacterial, viral, fungal, or parasitic infection.

  2. Painkillers or antibiotic drugs.

  3. Certain foods and food additives or preservatives.

The cause must be known for a permanent cure. I suggest you take Levocetirizine and Montelukast combination once daily for around one month. Also, take deworming tablet Albendazole 400 mg single dose once only. A topical soothing lotion like Calamine (Zinc Oxide, Zinc Carbonate, and Kaolin) is applied locally twice daily for five to seven days and will help reduce marks within a few weeks. Consult a specialist doctor, talk to them, and then take the medication.

I hope this will help you.

Thank you.

Same symptoms don't mean you have the same problem. Consult a doctor now!

Dr. Suvash Sahu
Dr. Suvash Sahu

Dermatology

Community Banner Mobile
By subscribing, I agree to iCliniq's Terms & Privacy Policy.

Ask your health query to a doctor online

Dermatology

*guaranteed answer within 4 hours

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.

This website uses cookies to ensure you get the best experience on our website. iCliniq privacy policy